MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH - AT ARTIS ZEE MULTI-PURPOSE; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM

SIEMENS HEALTHCARE GMBH - AT ARTIS ZEE MULTI-PURPOSE; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Model Number 10094139
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens is conducting a thorough investigation of the reported events.As this event is under investigation, a root cause has not yet been determined.A follow-up report will be filed upon completion of the investigation.
 
Event or Problem Description
It was reported to siemens that an error occurred while using the artis zee multi-purpose system.During an interventional procedure, the user reports limited stand/table movement.The procedure was continued and finished using an alternate system.We are unaware of any impact to the state of health of the patient involved.Siemens has requested additional information in order to investigate of the reported event.
 
Additional Manufacturer Narrative
Siemens has completed an investigation of the reported event.The root cause was determined to be a hardware defect.The proximity switch of the c-arm (collision protection) was damaged by external force and was permanently active.As a result, only slow movement (limited stand/table movement) of the c-arm was possible.Slow movement is a safety mode that allows, under the conscious control of the operator, to make further movements, even within the collision zone, when the collision computer is inactive.According to information provided by the customer, the operator accidentally drove the system onto the system's foot switch, damaging the system's collision mechanism as described.The operating instructions contain adequate instructions on how to handle the system in order to avoid endangering the patient, other persons and also the system itself.Explicit reference is made to the necessary attentiveness of the operator during this slow drive, where the collision computer is inactive.The affected part has been exchanged by the local service organization and the error did not reoccur.A systematic error of the system could not be detected by the examination.After detailed investigation, the incident is not classified as a reportable event as neither serious injury, death nor an unexpected prolonged hospitalization of the patient or any other person occurred or could be expected.

Brand Name
ARTIS ZEE MULTI-PURPOSE
Common Device Name
INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH - AT
siemensstrasse 1
forchheim, 91301
GM  91301
MDR Report Key10321154
Report Number3004977335-2020-39285
Device Sequence Number17015325
Product Code OWB
UDI-Device Identifier04056869010076
UDI-Public04056869010076
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K181407
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Remedial Action Repair,Inspection
Type of Report Initial,Followup
Report Date (Section B) 07/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10094139
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/22/2020
Supplement Date Received by Manufacturer09/23/2020
Initial Report FDA Received Date07/24/2020
Supplement Report FDA Received Date09/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1